Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Statins Side Effects And Hiv Medication

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Fosamprenavir (Telzir, Lexiva)

...patients ages 2 to 18. There are no absolute rules about when to start ARV drugs. You and your doctor should consider your CD4 (T-cell) count, your viral load, any symptoms you are having, and your attitude about taking HIV medications. Fact Sheet 404 has more information about guidelines for the use of ARV medications. If you take fosamprenavir with other ARV drugs, you can reduce your viral load to extremely low levels, and increase your...
Ask the Experts

Follow-up about Depression meds

I was reading a post someone made about taking Lexapro with Norvir. I'm not on meds yet, but my doc and I have already determined the regimen I will start when that day comes. I was wanting to start a depression med, but I heard about possible...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Many of the medication/drug classes that you list can have interaction issues with some HIV medications (particularly with boosted protease inhibitors). Read more »

bilirubin

hey doctors,I am currently taking reyetaz, truvada and norvir. My last set of labs indicated that my bilirubin is at 2.4 -- everything else was within normal range.Should I be concerned?I have also been experiencing muscle soreness in my thighs for...
Mark Holodniy, M.D., F.A.C.P., C.I.C.

Response from Mark Holodniy, M.D., F.A.C.P., C.I.C.

Stanford University, School of Medicine
...It is very unlikely that an elevated bilirubin would cause muscle soreness. You don't indicate whether you are on any other medications as well. Some medications (like some statins) can result in drug interactions with HIV meds (like ritonavir)... Read more »

Might have to start meds and have some questions

Going for another round of blood work next week due the fact that the last set said my CD4 Dropped for 532 down to 338. My Viral load when from 1300 to 1500. My question is this if I do have to start meds what would be the best for someone new. My...
Joseph McGowan, M.D., F.A.C.P.

Response from Joseph McGowan, M.D., F.A.C.P.

North Shore University Hospital
...any other medications that could interfere or complicate treatment such as antacids, medications for seizures or depression, statins to control cholesterol, ribavirin to treat hepatitis C, etc. I would not close the door on any particular class... Read more »

HIV meds causing CAD

I am a 54 yr old physician who has been taking hiv meds since1992. I had my 1st stentplace 1996, 2nd stentRt. Artery 9/05 and now my 3rd stent8/06in left. I would like to know if my CAD are caused by the side effects of theses medication and what...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...There does seem to be a subset of patients who are extra-ordinarily sensitive to the lipid/cardiac effects of particular HIV medications-your current regimen would be expected to have modest cardiac effects due to the ritonavir in particular.... Read more »
Articles
The Body

Kaletra and Gemfibrozil (Lopid): A Match Not Made in Lipid Heaven

...you'll see a bunch of fact sheets on interactions with each class of HIV meds. A number of cholesterol-fighting drugs known as statins come up frequently on these fact sheets; several statins can alter drug levels of many NNRTIs and protease... Read more »
The Well Project

Side Effects of HIV Drugs

...drugs can cause some effects that are different from what they were developed to do. These are called side effects. Like all medications, HIV drugs can cause side effects. In most cases, the side effects of HIV drugs are mild, like a headache or... Read more »
amfAR, The Foundation for AIDS Research

HIV, HAART, and the Heart

...treatment -- may benefit from aggressive cardiovascular risk management and perhaps the use of anti-inflammatory agents such as statins, although this remains unproven treatment in this setting." Read more »
AIDS InfoNet

Side Effects

...Common? The Bottom Line What Are Side Effects? Side effects are what a drug does to you that you don't want itto do. Medications are prescribed for a specific purpose, suchas to control HIV. Anything else the drug does is a side effect.... Read more »
Connect With Others

Thanks for your support and any more advice?

Posted by motherinlaw, 3 Replies
I want to thank everyone for their support and help. I posted this in response to my own previous posting and felt it might have gotten lost in the shuffle and so am reposting. I have just spoken to my son again. He was finally able to convince... Read more »

Feeling effects of stigmatization towards HIV/AIDS

Posted by HIVstigmastudy
...Coping with HIV/AIDS: How the Perception of Stigmatization Affects Adherence to Medical Treatment and Disease Prognosis http://hivstigmastudy.webs.com/ Read more »

Am I Infected

Posted by delhiguy, 3 Replies
I am 30 YO guy. Worried that I may have got infected. I met this friend of mine on 5th of Dec 2010 which was just a causual meeting after 5 years. After having drinks she started touching me and I got aroused and we end up mating. While in act, she... Read more »

Isentress Drug - Side Effects?? HELP

Posted by design36, 1 Reply
...I have been taking Isentress for about a month...Adnormal dreams, Insomnia, Excessive fatique have been side effects and seem to be ones for a lot of people. Does anyone have experience with this drug? Did the side effects get better? Read more »